MAUDE Adverse Event Report: DEPUY SPINE INC CONFIDENCE SPINAL CEMENT SYSTEM INTRODUCER NEEDLE, DIAMOND TIP 13G X 4 INCHES; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE

DEPUY SPINE INC CONFIDENCE SPINAL CEMENT SYSTEM INTRODUCER NEEDLE, DIAMOND TIP 13G X 4 INCHES; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Model Number 283903413
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Unspecified Tissue Injury (4559)
Date of Event 01/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Reporter is a synthes employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on an unknown date during a kyphoplasty procedure, two needles were inserted into the patient's vertebrae (bi-lateral approach).After inserting the needles, the surgeon decided to switch the needles to the ones in the synflate kit in order to use a balloon.The needles got stuck in the patient's vertebrae and a lot of force was used to try to get them out.One (1) needle came out and the other one (1) detached from the handle because of the force that was used.While pulling the needle out it broke and an open procedure needed to be performed.After preforming a small incision, the surgeon reached the base of the vertebrae and pulled whatever he could from the needle.A part of the needle remained in the vertebrae.In addition, after inserting the synflate's balloon and inflating it, the balloon ripped and failed under the pressure (although the bar didn't reach the maximum level permitted).There was a surgical delay of one (1) hour.This report is for one (1) confidence spinal cement system introducer needle, diamond tip 13g x 4 inches.This is report 1 of 2 for (b)(4).This report is related to (b)(4).

Brand Name
CONFIDENCE SPINAL CEMENT SYSTEM INTRODUCER NEEDLE, DIAMOND TIP 13G X 4 INCHES
Common Device Name
NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key11776932
Report Number1526439-2021-00894
Device Sequence Number14439689
Product Code GAA
UDI-Device Identifier10705034209463
UDI-Public10705034209463
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number283903413
Device Catalogue Number283903413
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/10/2021
Initial Report FDA Received Date05/05/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONFIDENCE SPINAL CMT SYS, 11C; UNKNOWN INSERTION INSTRUMENTS
Outcome Attributed to Adverse Event Required Intervention;